Alert archive / Nevada / Red Flag Warnings in 2013
Red Flag Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 9, 2013, 2:55 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 10, 2013, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2013, 2:55 AM PDT (09:55 UTC)
- In effect from
- Jun 10, 2013, 11:00 AM PDT
- Expired
- Jun 10, 2013, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5258 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996 WWUS85 KVEF 090955 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 255 AM PDT SUN JUN 9 2013 .A LOW PRESSURE SYSTEM WILL BRING INCREASING SOUTHWEST WINDS ON MONDAY. RELATIVE HUMIDITY WILL REMAIN VERY LOW. AZZ102-NVZ461>464-092230- /O.UPG.KVEF.FW.A.0007.130610T1800Z-130611T0400Z/ /O.NEW.KVEF.FW.W.0009.130610T1800Z-130611T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- 255 AM PDT SUN JUN 9 2013 /255 AM MST SUN JUN 9 2013/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 462 - 463 AND 464... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MONDAY. THIS REPLACES THE FIRE WEATHER WATCH WHICH HAD BEEN IN EFFECT. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...WINDS WILL INCREASE LATE MONDAY MORNING...PEAK IN THE AFTERNOON...AND THEN DECREASE IN THE EVENING. * WIND...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS AROUND 40 MPH. * HUMIDITY...10 TO 15 PERCENT IN THE MOUNTAINS...5 TO 10 PERCENT IN THE LOWER ELEVATIONS. * IMPACTS...GUSTY WINDS...VERY DRY CONDITIONS AND HIGH FIRE DANGER WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MORGAN HTTP://WEATHER.GOV/LASVEGAS
4 follow-up statements
664 WWUS85 KVEF 092217 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 317 PM PDT SUN JUN 9 2013 .A LOW PRESSURE SYSTEM WILL BRING INCREASING SOUTHWEST WINDS ON MONDAY. THESE WINDS COMBINED WITH RELATIVE HUMIDITY IN THE SINGLE DIGITS IN MANY PLACES WILL LIKELY CREATE CRITICAL FIRE WEATHER CONDITIONS. AZZ102-NVZ461>464-101300- /O.CON.KVEF.FW.W.0009.130610T1800Z-130611T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- 317 PM PDT SUN JUN 9 2013 /317 PM MST SUN JUN 9 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 462 - 463 AND 464... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...WINDS WILL INCREASE LATE MONDAY MORNING...PEAK IN THE AFTERNOON...AND THEN DECREASE IN THE EVENING. * WIND...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH. * HUMIDITY...10 TO 15 PERCENT IN THE MOUNTAINS...5 TO 10 PERCENT IN THE LOWER ELEVATIONS. * IMPACTS...GUSTY WINDS...VERY DRY CONDITIONS AND HIGH FIRE DANGER WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
088 WWUS85 KVEF 101058 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 358 AM PDT MON JUN 10 2013 .A LOW PRESSURE SYSTEM LIFTING FROM SOUTHERN CALIFORNIA ACROSS CENTRAL NEVADA WILL BRING INCREASING SOUTH WINDS THIS AFTERNOON AND EVENING. THESE WINDS COMBINED WITH SINGLE DIGIT RELATIVE HUMIDITY IN MANY PLACES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. AZZ102-NVZ461>464-101830- /O.CON.KVEF.FW.W.0009.130610T1800Z-130611T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- 358 AM PDT MON JUN 10 2013 /358 AM MST MON JUN 10 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 462 - 463 AND 464... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...WINDS WILL INCREASE LATE THIS MORNING...PEAK IN THE AFTERNOON...THEN DECREASE THIS EVENING. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH. * HUMIDITY...10 TO 15 PERCENT IN THE MOUNTAINS...5 TO 10 PERCENT IN THE LOWER ELEVATIONS. * IMPACTS...GUSTY WINDS...VERY DRY CONDITIONS AND HIGH FIRE DANGER WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
910 WWUS85 KVEF 101826 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1126 AM PDT MON JUN 10 2013 .A LOW PRESSURE SYSTEM SHIFTING ACROSS CENTRAL NEVADA TODAY WILL BRING INCREASING SOUTH WINDS THROUGH THIS EVENING. THESE WINDS COMBINED WITH SINGLE DIGIT RELATIVE HUMIDITY IN MANY PLACES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. AZZ102-NVZ461>464-110400- /O.CON.KVEF.FW.W.0009.000000T0000Z-130611T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- 1126 AM PDT MON JUN 10 2013 /1126 AM MST MON JUN 10 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 462 - 463 AND 464... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND FIRE WEATHER ZONE 464 SPRING MOUNTAINS. * TIMING...WINDS WILL PEAK DURING THE MID TO LATE AFTERNOON BEFORE DECREASING THIS EVENING. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH. * HUMIDITY...10 TO 15 PERCENT IN THE MOUNTAINS...5 TO 10 PERCENT IN THE LOWER ELEVATIONS. * IMPACTS...GUSTY WINDS...VERY DRY CONDITIONS AND HIGH FIRE DANGER WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
669 WWUS85 KVEF 110343 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 843 PM PDT MON JUN 10 2013 AZZ102-NVZ461>464-110445- /O.EXP.KVEF.FW.W.0009.000000T0000Z-130611T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- 843 PM PDT MON JUN 10 2013 /843 PM MST MON JUN 10 2013/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 - 461 - 462 - 463 AND 464... SINCE 7 PM PDT...OBSERVATION STATIONS WITHIN THE RED FLAG WARNING HAVE SHOWN THAT GUSTY SOUTHWEST WINDS HAVE STARTED TO WEAKEN. THAT TREND WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING HOURS. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM PDT/MST. $$ HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 9, 2:46 AM PDT, 9 minutes earlier.
Area forecast discussion, Jun 9, 2:46 AM PDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 AM PDT SUN JUN 9 2013
.SYNOPSIS...HIGH PRESSURE WILL CONTINUE OVER THE AREA TODAY
RESULTING IN NEAR RECORD HIGH TEMPERATURES. TEMPERATURES WILL
DECREASE ON MONDAY BUT REMAIN ABOVE NORMAL THROUGH THE WORK WEEK.
THE SOUTHERN SIERRA WILL SEE A SLIGHT CHANCE OF THUNDERSTORMS MONDAY
AS A WEAK DISTURBANCE PASSES OVER THE REGION.
&&
.SHORT TERM...CLEAR AND VERY WARM AGAIN EARLY THIS MORNING WITH
AREAS OF BREEZY CONDITIONS. EXPECT A DEGREE OR THREE OF COOLING
TODAY...BUT STILL DANGEROUSLY HOT...SO EXCESSIVE HEAT WARNING
REMAINS IN EFFECT THROUGH THIS EVENING. LOOKING FORWARD TO SEEING
THE MORNING SOUNDING. SHOULD SEE MORE PRONOUNCED RELIEF ON MONDAY AS
LOW PRESSURE OFF THE SOUTHERN CALIFORNIA COAST FINALLY MOVES INLAND.
THIS LOW WILL ALSO HELP DESTABILIZE THE AIRMASS OVER THE NORTHWEST
CORNER OF THE CWA...LEADING TO A CHANCE OF AFTERNOON THUNDERSTORMS
OVER THE SIERRA AND NEARBY MOUNTAIN RANGES. LOWER LEVELS REMAIN
QUITE DRY SO THE MAIN THREATS SHOULD BE DRY LIGHTNING AND GUSTY
OUTFLOW WINDS. AS THE LOW MOVES AWAY MONDAY NIGHT THE AIRMASS WILL
STABILIZE AGAIN...SO EXPECT ONLY SOME CUMULUS BUILDUPS ON TUESDAY.
TEMPERATURES WILL REMAIN ABOVE NORMAL BUT BELOW EXCESSIVE HEAT
WARNING LEVELS ON TUESDAY.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...STRONG HIGH PRESSURE WILL
BE PUSHED EAST AS AN AREA OF LOW PRESSURE REMAINS NEARLY STATIONARY
OVER THE PACIFIC NORTHWEST THROUGH MUCH OF THE EXTENDED PERIOD. THIS
WILL LEAD TO GUSTY AFTERNOON SOUTHWEST WINDS EACH DAY THAT COULD
HAVE SOME CONCERNS ESPECIALLY FOR FIRE WEATHER. THE MODELS ARE
TRYING TO PULL UP SOME MID LEVEL MOISTURE FROM MEXICO THURSDAY AND
FRIDAY...BUT THE SOUTHWEST FLOW SHOULD BE STRONG ENOUGH TO KEEP MUCH
OF IT EAST OF THE FORECAST AREA...ALTHOUGH SOME CLOUDS OVER SOUTHERN
MOHAVE COUNTY WILL BE POSSIBLE. TEMPERATURES ARE STILL EXPECTED TO
REMAIN A FEW DEGREES ABOVE NORMAL...BUT STILL WELL BELOW ANY RECORD
TERRITORY.
&&
.AVIATION...FOR MCCARRAN...WINDS WILL BE SOUTHERLY UP TO 10 KTS
THROUGH SUNRISE BEFORE BECOMING LIGHT AND VARIABLE THROUGH LATE
MORNING. SOUTHEAST TO SOUTH WINDS 10-15KTS ARE EXPECTED THIS
AFTERNOON WITH THE POTENTIAL FOR SOME HIGHER GUSTS. SKIES SHOULD BE
GENERALLY CLEAR THROUGH TONIGHT.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS OVER MOST AREAS WILL REMAIN BELOW 10 KTS THROUGH
THE MORNING BEFORE INCREASING THIS AFTERNOON. WIDESPREAD STRONGER
SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON GENERALLY RANGING FROM
10-20KTS WITH LOCALLY HIGHER GUSTS. SKIES OVERALL WILL BE MAINLY
CLEAR THROUGH TONIGHT.
&&
.FIRE WEATHER...SOUTHWEST WINDS WILL INCREASE ON MONDAY AS A WEAK
PACIFIC STORM MOVES ACROSS THE REGION. UPGRADED THE FIRE WEATHER
WATCH FOR PORTIONS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA TO A RED
FLAG WARNING. IN ADDITION...THE WEAK STORM SYSTEM WILL BRING A
SLIGHT INCREASE IN MOISTURE TO THE SOUTHERN SIERRA...RESULTING IN A
CHANCE OF THUNDERSTORMS MONDAY AFTERNOON. THERE IS A RISK OF DRY
THUNDERSTORMS...HOWEVER...WILL NOT ISSUE A RED FLAG WARNING DUE TO
LOW CONFIDENCE IN THUNDERSTORM COVERAGE EXCEEDING 15 PERCENT...BUT
WILL MONITOR CLOSELY.
&&
.CLIMATE...NEAR RECORD HIGH TEMPERATURES WILL CONTINUE TODAY. THE
FOLLOWING ARE THE FORECAST HIGHS AND RECORD HIGHS FOR SELECTED
SITES.
LOCATION 6/9 (FCST)
------------------------------------------------------
BARSTOW-DAGGETT 112/1955 (106)
BISHOP 103/1955 (102)
DEATH VALLEY 120/1973 (122)
KINGMAN 109/1921 (102)
LAS VEGAS 111/1985 (109)
MT CHARLESTON 85/1981 (83)
NEEDLES 118/1955 (114)
RECORD HIGH MINIMUMS FOR LAS VEGAS:
6/9 83/2001
6/10 80/2001
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 11 AM TO 9 PM PDT MONDAY FOR NVZ461>464.
EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THIS EVENING FOR
NVZ016-017-020>022.
AZ...RED FLAG WARNING FROM 11 AM TO 9 PM MST MONDAY FOR AZZ102.
EXCESSIVE HEAT WARNING UNTIL 8 PM MST THIS EVENING FOR
AZZ001>003-036.
CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THIS EVENING FOR
CAZ522>527.
&&
MORGAN/GORELOW
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERIn the hours before
Local storm report, Jun 9, 2:10 AM PDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
210 AM PDT SUN JUN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM EXCESSIVE HEAT 3 SE HOOVER DAM 35.98N 114.70W
06/08/2013 E115 F MOHAVE AZ BROADCAST MEDIA
*** 1 FATAL, 5 INJ *** A SEARCH AND RESCUE OPERATION WAS
CONDUCTED JUST AFTER 1 PM IN THE VICINITY OF WHITE ROCK
CANYON TRAIL INSIDE THE LAKE MEAD NATIONAL RECREATION
AREA FOR 2 ADULT MALES AND 4 BOY SCOUTS WHO BECAME LOST
DURING A HIKE. ONE ADULT MALE WAS PRONOUNCED DEAD AT THE
SCENE WHILE THE OTHER WAS SUFFERING FROM HEAT STROKE. THE
4 BOY SCOUTS WERE TREATED AT THE SCENE FOR HEAT RELATED
ILLNESSES.
0300 PM EXCESSIVE HEAT LAS VEGAS 36.17N 115.15W
06/08/2013 M112 F CLARK NV BROADCAST MEDIA
*** 3 INJ *** LAS VEGAS MEDIA REPORTED THAT THREE PEOPLE
WERE TAKEN TO THE HOSPITAL BY AMBULANCE FOR HEAT RELATED
PROBLEMS...TWO ADULTS AND ONE CHILD. ALL THREE DID NOT
APPEAR TO BE LIFE THREATENING.
&&
ASGNearby
Red Flag Warnings in Nevada, 2013Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.